Cutaneous adverse reactions in in-patients in a tertiary care hospital
V K Bhargava
Department of Pharmacology, PGIMER, Chandigarh- 160 012
|How to cite this article:
Jhaj R, Uppal R, Malhotra S, Bhargava V K. Cutaneous adverse reactions in in-patients in a tertiary care hospital. Indian J Dermatol Venereol Leprol 1999;65:14-15
Cutaneous reactions were monitored by spontaneous adverse reaction monitoring system among inpatients in Nehru Hospital, over a period of 3 1/2 years. A total of 379 adverse drug reactions were reported during this period, of which 144 (40%) were cutaneous reactions. Maculopapular rashes (50% of cutaneous reactions), and urticaria (21.5%) were the most common eruption. Stevens -Johnson syndrome (13.9%) and toxic epidermal necrolysis (TEN 4.9%) were the serious cutaneous reactions. There were 4 fatal cutaneous reactions (all due to TEN). Antimicrobials (caused 56.9% reactions), radiocontrast dyes ( 14.6% reactions) and antiepileptics ( 15.3% reactions) were the most prominent drugs responsible for these eruptions.